Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 457, NWS Atlanta, GA

December 9, 2009Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 3:53 AM EST for Coweta County, Fayette County, Georgia. It was in force for 22 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 3:53 AM EST (08:53 UTC)
Expired
Dec 9, 2009, 4:15 AM EST
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:10 AM ESTTSTM WND DMG1 Ssw Brooks, GALARGE TREE DOWN IN A POND...CRUSHED FOOT BRIDGE TO ISLAND IN THE POND.
Dec 9, 4:10 AM ESTTSTM WND DMGBrooks, GAONE TREE DOWN.
Dec 9, 4:10 AM ESTTSTM WND DMGPeachtree City, GAFEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 12:09 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090853
SVRFFC
GAC077-113-090930-
/O.NEW.KFFC.SV.W.0457.091209T0853Z-091209T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 AM EST

* AT 352 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SHARPSBURG TO TURIN...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARALSON...SENOIA...WOOLSEY AND BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3342 8467 3344 8440 3340 8438 3333 8437
      3329 8442 3327 8443 3327 8449 3322 8451
      3322 8465 3323 8466 3322 8467 3323 8469
      3322 8474
TIME...MOT...LOC 0853Z 266DEG 48KT 3335 8461 3326 8466

$$
1 follow-up statement
000 
WWUS52 KFFC 090915
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EST WED DEC 9 2009

GAC077-113-090924-
/O.CAN.KFFC.SV.W.0457.000000T0000Z-091209T0930Z/
COWETA GA-FAYETTE GA-
415 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OUT OF SOUTHERN FAYETTE AND 
SOUTHEASTERN COWETA COUNTIES.

IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE 
AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

LAT...LON 3342 8467 3344 8440 3340 8438 3333 8437
      3329 8442 3327 8443 3327 8449 3322 8451
      3322 8465 3323 8466 3322 8467 3323 8469
      3322 8474
TIME...MOT...LOC 0914Z 266DEG 48KT 3334 8428 3325 8433

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 5:30 PM EST, 10 hours 23 minutes earlier.

Area forecast discussion, Dec 8, 5:30 PM EST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST TUE DEC 8 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

CAD IN PLACE ALONG THE EASTERN SEABOARD...WITH PLENTIFUL MOISTURE
UP AND DOWN THE MISSISSIPPI VALLEY HEADED THIS WAY. STRONG LEE LOW
DEVELOPING IN THE SOUTHERN PLAINS WILL CONTINUE TO STRENGTHEN AND
HEAD EAST NORTHEAST...OCCLUDING OVER TIME. WARM FRONT WILL LIFT
NORTH OVER THE NEXT FEW HOURS...SETTLING IN PLACE ALONG THE WEDGE
BOUNDARY. STRONG ISENTROPIC LIFT AHEAD OF THE WARM FRONT WILL
ALLOW WIDESPREAD RAIN TO CONTINUE THROUGH THE AFTERNOON HOURS.
WARM SECTOR MOVING IN BEHIND THE FRONT WILL BRING THE CHANCE OF
THUNDERSTORMS...SOME POSSIBLY SEVERE...OVERNIGHT. COLD FRONT WILL
APPROACH THE REGION OVERNIGHT...PUSHING THROUGH ON WEDNESDAY. COOL
HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM.

QPF AMOUNTS THROUGH THE EVENT LOOK TO BE SOMEWHERE IN THE 1-2
RANGE...WITH LOCALLY HIGHER AMOUNTS. THIS WILL BE ENOUGH TO PUSH
THE TYPICAL OFFENDERS BACK INTO MINOR FLOOD...BUT SHOULD NOT CAUSE
WIDESPREAD FLOODING. OF GREATER CONCERN ARE THE GRADIENT WINDS AND
SEVERE POTENTIAL. WINDS SHOULD PICK UP THIS AFTERNOON AS THE WARM
FRONT LIFTS THROUGH THE AREA. WIND ADVISORY IN PLACE THIS EVENING
AND OVERNIGHT. WINDS WILL PICK UP EVEN MORE ON WEDNESDAY ALONG AND
BEHIND THE COLD FRONT...20-30 MPH AT LEAST. HAVE UPGRADED THE WIND
ADVISORY IN THE NORTHEAST MOUNTAINS TO A HIGH WIND WARNING...AND
HAVE EXPANDED THE WIND ADVISORY ACROSS THE ENTIRE AREA. ITS
POSSIBLE WE MAY NEED TO EXPAND THE HIGH WIND WARNING...WITH
SATURATED SOILS TREES WILL LIKELY BE COMING DOWN WITH ADVISORY
CRITERIA WINDS...SO IF IT IS EXPANDED IT WOULD BE MORE OF A PUBLIC
IMPACT RATHER THAN AN ACTUAL HIGH WIND EVENT.

ALREADY SEEING A LINE OF THUNDERSTORMS STARTING TO DEVELOP ACROSS
THE LOWER MISSISSIPPI VALLEY...AND THIS WILL BE EXPANDING EAST THIS
EVENING. HELICITY VALUES OF 500-700 M2/S2 WILL BE PREVALENT ACROSS
THE STATE...ESPECIALLY NORTHEAST NEAR THE WARM/WEDGE FRONT.
INSTABILITY WILL INCREASE IN THE WARM SECTOR AHEAD OF THE COLD
FRONT...WITH SREF CAPES LESS THAN 100 J/KG BUT GFS AND NAM CAPES
RANGING FROM 200-500 J/KG ACROSS THE AREA. HOWEVER...WITH THE
AMOUNT OF HELICITY...THESE CAPES ARE PLENTY SUFFICIENT TO GET
THUNDERSTORMS...SOME POSSIBLY SEVERE. HAVE INCLUDED SEVERE WORDING
IN THE GRIDS OVERNIGHT...MAINLY ACROSS THE WESTERN PORTION OF THE
AREA. ISOLATED TORNADOES ARE CERTAINLY NOT OUT OF THE QUESTION AND
WOULD NOT BE SURPRISED TO SEE A COUPLE OVERNIGHT.

COOL HIGH PRESSURE BUILDS IN ON THURSDAY BEHIND THE FRONT...AS
MOISTURE LINGERS TO THE SOUTH.

TEMPERATURES ON WEDNESDAY WILL INCREASE INTO THE 60S BEFORE THE
FRONT MOVES THROUGH AS HIGH THETA-E AIR ADVECTS INTO THE REGION.
BY THURSDAY...HIGHS WILL DROP BACK DOWN TO NEAR 50...SO EXPECT
SOME WILD TEMPERATURE SWINGS OVER THE NEXT 48-72 HOURS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...

HIGH PRESSURE IN PLACE...WITH WEAK TROUGHINESS ALOFT...FOR THE
BEGINNING OF THE EXTENDED. MOISTURE FROM ANOTHER GULF LOW WILL
BEGIN TO SPREAD OVER THE AREA FRIDAY NIGHT. GFS STILL SLIGHTLY
FASTER THAN ECMWF. HIGH PRESSURE SHIFTS EAST AND DAMS DOWN THE
EASTERN SEABOARD...AND WITH THE CAD IN PLACE ALONG WITH
OVERRUNNING MOISTURE...ITS POSSIBLE THAT PORTIONS OF NORTH
GEORGIA MAY EXPERIENCE SOME WINTRY PRECIP. THICKNESS VALUES ON THE
LATEST RUNS GENERALLY INDICATE A MOSTLY TO ALL RAIN EVENT...BUT
WOULD NOT BE TOTALLY SURPRISED TO SEE A BRIEF PERIOD OF
FREEZING/FROZEN PRECIP EARLY SATURDAY. HAVE MADE NO CHANGES TO THE
EXTENDED GRIDS AT THIS TIME GIVEN THE UNCERTAINTY...PLUS THE MODEL
TRENDS OF WARMING THE LOW LEVELS. HIGH PRESSURE MOVING IN AGAIN
SUNDAY INTO MONDAY...AND GFS AND ECMWF DIVERGE AGAIN WITH ECMWF
BRINGING A FRONT THROUGH ON MONDAY...WHILE THE GFS HOLDS OFF FOR
ANOTHER DAY OR SO. WITH THESE DISCREPANCIES SEE NO REASON TO
CHANGE THE CURRENT FORECAST...WHICH HAS SLIGHT CHANCE RAIN IN
MONDAY AND MONDAY NIGHT.

TDP

&&

.FIRE WEATHER...

RH THURSDAY AFTERNOON SHOULD DROP TO NEAR OR JUST BELOW CRITICAL
LEVELS. FUEL MOISTURES...HOWEVER...MAY NOT DROP ENOUGH TO WARRANT
FIRE WEATHER WATCH/WARNING.

TDP

&&

.AVIATION...
LIFR CEILINGS PREVAILING DURING THE NIGHT WITH LIGHT TO MODERATE
RAIN. ISOLATED THUNDERSTORMS AFTER 00Z. WEDGE IN PLACE UNTIL FRONTAL
PASSAGE AROUND 09Z. WINDS EAST TO SOUTHEAST 10 TO 15KT BECOMING
SOUTHWEST 10 TO 20KT BY 09Z. CEILINGS LIFTING TO MVFR BY 12Z AND
CONTINUING TO IMPROVE DURING THE MORNING. VISIBILITY 3 TO 5SM IN
RAIN WITH LOCAL VISIBILITY BELOW 3SM IN MODERATE RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  67  36  52  28 / 100  40  10  10   5
ATLANTA         46  65  34  49  29 / 100  30  10  10   5
BLAIRSVILLE     43  57  26  42  20 / 100  20  10  10   5
CARTERSVILLE    47  63  31  48  25 / 100  20  10  10   5
COLUMBUS        56  71  40  53  34 / 100  40  10  10   5
GAINESVILLE     41  62  34  50  27 / 100  30  10  10   5
MACON           55  72  40  54  32 / 100  50  10  10   5
ROME            50  61  31  49  24 / 100  20  10  10  10
PEACHTREE CITY  50  67  34  50  24 / 100  30  10  10   5
VIDALIA         58  76  43  54  34 /  70  60  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING FROM 6 AM TO 6 PM EST WEDNESDAY FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
CHATTOOGA...DADE...WALKER.

&&

TDP
41
Hazardous weather outlook, Dec 8, 10:25 PM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Local storm report, Dec 9, 1:47 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     E LA FAYETTE            34.71N 85.28W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            TWO TREES DOWN EAST OF LAFAYETTE. ONE WAS DOWN ON LOWER
            MILL CREEK ROAD NEAR HWY 136 NEAR VILLANOW...AND THE
            OTHER DOWN ON TEEMS ROAD NEAR BEAUMOUNT.

0106 AM     FLASH FLOOD      ROSSVILLE               34.97N 85.29W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            EAST LAKE VIEW DRIVE AND MACK SMITH ROAD IN ROSSVILLE ARE
            CLOSED DUE TO WATER ON ROADWAY.

&&

GRIFFITH
Special weather statement, Dec 9, 2:30 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 AM EST WED DEC 9 2009

GAZ005-011-012-019-090815-
230 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 315 AM EST...

AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH GEORGIA SPEEDWAY TO LYERLY...MOVING
NORTHEAST AT 40 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 45 MPH AS THE MOVE THROUGH THE AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 2:50 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MENLO                   34.48N 85.48W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
            ON HWY 100 NEAR SUMMERVILLE.

0112 AM     TSTM WND DMG     5 E LA FAYETTE          34.71N 85.19W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
            ANOTHER DOWN ON TEEMS ROAD.

0112 AM     TSTM WND DMG     TRENTON                 34.87N 85.51W
12/09/2009                   DADE               GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR TRENTON.

0118 AM     TSTM WND DMG     N EVERETT SPRINGS       34.49N 85.11W
12/09/2009                   FLOYD              GA   COUNTY OFFICIAL

            4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
            FLOYD COUNTY.

0120 AM     TSTM WND DMG     TILTON                  34.67N 84.94W
12/09/2009                   WHITFIELD          GA   COUNTY OFFICIAL

            A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
            COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
            REPORTED DOWN NEAR ROCKY FACE.

0124 AM     TSTM WND DMG     RESACA                  34.58N 84.94W
12/09/2009                   GORDON             GA   COUNTY OFFICIAL

            911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
            NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.

0136 AM     TSTM WND DMG     RAMHURST                34.70N 84.73W
12/09/2009                   MURRAY             GA   COUNTY OFFICIAL

            AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
            OF MURRAY COUNTY.

0200 AM     FLASH FLOOD      5 NW SUMMERVILLE        34.53N 85.41W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
            AND DOVER HILL...AMONG OTHERS.

&&

GRIFFITH
Special weather statement, Dec 9, 2:52 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EST WED DEC 9 2009

GAZ007-013-020-021-031-090830-
252 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...
CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF
EUHARLEE...MOVING EAST AT 50 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST WED DEC 9 2009

GAZ042-043-090830-
307 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL
COUNTIES UNTIL 330 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...
BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT
ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG...
HANNAH AND BYERS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST WED DEC 9 2009

GAZ052-053-066-067-090915-
324 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST...

AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE
LINE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE...
CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN...
POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.